Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking warfarin and bleeding from legs. Should I go to ER?

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9410 Questions

default
Posted on Thu, 28 Nov 2013 in Medicines and Side Effects
Question: My husband was recently treated with warfarin, it went wrong with him. His leg was full of blood all the way to his hips.He went thru surgery and they put a vaccuum pump on him for 2 weeks. After 2 weeks of rehab he can finally stand again and walk a little bit. They sent him home and I have to apply three times a day dressings to the open wound about 7 cm deep and 3 inches wide. This week all of a sudden the blood gashed out of the incision and I had to call 911 to put him in the emergency room to stop the bleeding. My question is, will this blood gashing continue, what are the best alternative to put him back in re-hap?
doctor
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer: Yes; request your doctor for help Detailed Answer: Hello ma'am and welcome. Thank you for writing in. I have gone through your query with diligence, and I attribute all your husband's problems to the warfarin use. The main problem here is that warfarin has a long half-life (i.e. it takes a lot of time for warfarin to exit your system). This means that your husband will be exposed to a blood-thinning effect and answering your question; yes ma'am, your husband will be exposed to this blood gushing for a while longer (exactly how long, we cannot really say). The only way you can get your husband back into rehab, is to first wait for the wound to heal, and then request your doctor to help recommend your husband back to rehab. I hope this information helps you ma'am, please keep your husband safe and ask him to be careful for a few days, till the warfarin exits your husband's system. Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics

Recent questions on  Ketone

doctor1 MD

Hello, for the last week and a half everytime I eat within 10 minutes I start cramping horriably then within 10 to 20 minutes after the cramps begin I have to run to the bathroom. I have really bad diarrhea with alot of blood. When it first started it was soft stools with a little blood, then went to almost water but pure blood now it is all mucus with blood. I have not been able to hold any food down without going to the restroom in almost 2 weeks. There is just so much blood it is starting to scare me. The meds that I take on a daily bases is mobic, lortab, oxycodone , soma and xanax . The doctor also put me on Neurontin Cap 300 mg 1 capsulde twice a day and Phenergan 25 mg 1 tab prn on July 11, 2012. What could be going on?

doctor1 MD

Hi, for the last 3 or 4 days i have been very gassy with sharp abdominal pains below my belly button and on both sides. But the thing that is really bothering me is when i have a bowel movement , it is still gassy but my stool is the consistency of mud, thick nasty mud. Now, i have been on oxycodone for back pain and i also take pravastatin,metropalol and Bentyl . My doctor just added Zyrtec for an earache And he also added Amitriptyline to help me sleep at nite. My question is what is causing this stomache pain ?. The oxycodone that i take are 20 milligrams and is not touching the abdominal pain.

doctor1 MD

My husband has denture and emphysema, in the home is the have prescribed alepam, pax tine, zypine and several other medications for constipation. Are these ok, I read that one of these should not be taken if you have breathing problems. My email is YYYY@YYYY

doctor1 MD

Hello, I was taken to emerg on Sunday night overnight and let go MOnday. Rturned to emerg Monday night into Tuesday with severe abdo pain, thinking it was a really bad reflux attack. The hospital did several xrays, ultrasounds, ecg and blood work. Everything was normal. They treatment me with fluids, and dilaudid for pain. I just returned from a GI scope where the results were all normal. I ve had these progressively worsening attacks for years. Could it be something other than reflux? What should I do next?

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...

doctor1 MD

Good afternoon Dr XXXXXXX I have dry cough & pain in the chest

doctor1 MD

Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the steps to correct myself. I have several concerns Chronic Pain , Been on Oxycontin 80mg and percocet...